Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 28, NWS Boston/Norton, MA

June 20, 2006Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 20, 2006, 7:49 PM EDT for Worcester County, Massachusetts. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2006, 7:49 PM EDT (23:49 UTC)
Expired
Jun 20, 2006, 8:30 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Worcester County, MA

What was reported inside it

TimeReportWhereRemark
Jun 20, 8:15 PM EDTHAIL 0.75Leicester, MA
Jun 20, 8:15 PM EDTHAIL 0.88Leicester, MA
Jun 20, 8:24 PM EDTTSTM WND DMGWorcester, MATREE DOWN ON MOTOR VEHICLE CORNER OF VERNON AND HILLSIDE STREETS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 12:12 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 202349
SVRBOX
MAC027-210030-
/O.NEW.KBOX.SV.W.0028.060620T2349Z-060621T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
749 PM EDT TUE JUN 20 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
  THIS INCLUDES THE CITY OF WORCESTER

* UNTIL 830 PM EDT

* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW BRAINTREE...OR ABOUT 17 MILES WEST OF WORCESTER...AND MOVING
  EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUTLAND AND PAXTON BY 800 PM EDT
  6 MILES NORTH OF LEICESTER BY 805 PM EDT
  HOLDEN BY 810 PM EDT
  WEST BOYLSTON AND WORCESTER BY 815 PM EDT
  SHREWSBURY AND BOYLSTON BY 820 PM EDT
  NORTHBOROUGH AND BERLIN BY 825 PM EDT

LAT...LON 4243 7211 4227 7217 4220 7164 4241 7161

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:19 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 20, 5:19 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
519 PM EDT TUE JUN 20 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR MOST OF THE
REGION EXCEPT PORTIONS OF THE SOUTH COAST, CAPE AND ISLANDS...

.KBOX RADAR...
CONTINUES OUT OF SERVICE INTO THURSDAY IN A SOFTWARE/SYSTEM UPGRADE.
USING ADJACENT OFFICES RADAR TO WARN.
&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
A SEVERE THUNDERSTORM WATCH REMAINS POSTED UNTIL 8 PM AS THE LATEST
LAPS SOUNDING SHOWS 1000 TO 1500 J/KG OF CAPE ACROSS THE REGION.
RECOVERY HAS OCCURRED ACROSS OUR WESTERN SECTIONS AND SOME ACTIVITY
IS STILL FIRING TO OUR WEST OVER NEW YORK STATE.  SCATTERED SHOWERS
AND THUNDERSTORMS WILL COME TO AN END LATER THIS EVENING AS COLD
FRONT PUSHES OFF THE COAST.  OTHERWISE...LIGHT WINDS TONIGHT WILL
ALLOW FOR AREAS OF PATCHY FOG TO DEVELOP.

A BEAUTIFUL DAY IS ON TAP FOR WEDNESDAY.  MOSTLY SUNNY SKIES AND 850
MB TEMPERATURES BETWEEN +11 AND +13C SHOULD ALLOW FOR HIGHS IN THE
LOWER TO MID 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WRF NOW IN THE NAM SLOT AND HAVE LITTLE CONFIDENCE IN USING IT...
INCLUDING MAX TEMPS BOTH THU AND FRI...QPF LOOKS UNUSUAL AS WELL
SINCE SHADOWING ASSOCIATED WITH THIS MODEL COMES TO THE FORE.

THEREFORE...TIL I GAIN CONFIDENCE...COMBO OF 12Z/20 GFS/ECMWF/UKMET
WERE USED FOR THIS FCST.

SEVERE AND FF POTENT THURSDAY AND FRIDAY...ESPECIALLY AFTERNOONS WITH
LARGE CAPE. WERE A LITTLE CONCERNED ABOUT AFTERNOON CAPPING
THURSDAY. THIS NEED REANALYSIS IN FUTURE SHIFTS.

WEVE ALREADY HAD TWO SEVERE EVENT DAYS THIS WEEK...ANTICIPATING
FRIDAY AS A BIG WET MICROBURST DAY EVOLVING INTO A 2-3 HOUR TRAINING
FF EVENT SOMEWHERE IN CENTRAL-ERN MASS/NRN RI/N CT LATE AFTN.  PWATS
+1 TO +2SD. THAT SUGGESTS POTENTIALLY 3-4 INCH TWO HOUR RAINFALLS.
TODAYS LITTLE 1.5 PWAT OFFERED ISOLATED EXCESSIVE RFALL VCNTY CEF
MIDDAY WITH 1.5 IN OUR OHP MOSAIC AND OBSERVED POOR DRAINAGE
FLOODING EVIDENCE.

THIS WEEKEND...COOLS DOWN BUT PWAT AXIS REMAINS ALIGNNED SE NEW
ENGLAND.  IF WAVES OF LOW PRES...THEN WE HAVE A WATER PROBLEM. IF
NOT...THEN THE HEAVY RAIN SHIFTS S OF OUR AREA.

IN ALL LIKELIHOOD WAA DRIVEN SHOWERS/POSSIBLE TSTMS EITHER LATE SUN
OR MON.

HOW TUE/WED EVOLVE...DONT KNOW FOR SURE BUT ITS A WARM HUMID PATTERN
WITH STRONG 5H RIDGE JUST TO OUR SE. INVERTED TROF/WFRONT LATE SUN-
MON MAY SHIFT NW OF OUR AREA TUE? THEREFORE ITS POSSIBLE RW+ SHIFTS
NW OF OUR AREA BUT THAT IS TO BE DETERMINED.  PLEASE SEE HYDRO...

&&

.AVIATION...
LOCALLY BRIEF VLIFR CONDITIONS THIS EVENING IN THUNDERSTORM
ACTIVITY...OTHERWISE EXPECT VFR CONDITIONS EXCEPT ON NANTUCKET WHERE
LOW CLOUDS AND FOG MAY WAIT FOR THE COLD FRONT LATE TONIGHT TO SCOUR
THEM OUT.

&&

.MARINE...
WNA MODEL HAS BEEN WAY OVERDONE THE PAST FEW DAYS AS WARM SOUTH TO
SOUTHWEST WINDS HAVE HAD TROUBLE MIXING OVER THE OCEAN.
THEREFORE...HAVE LOWERED WNA OUTPUT BY 1 OR 2 FEET.  STILL EXPECT
MARGINAL 5 FOOT SEAS ON OUR SOUTHERN WATERS SO WILL CONTINUE WITH
SCA THROUGH LATE TONIGHT.  SEAS WILL LOWER A BIT THEREAFTER...SO NO
HEADLINES EXPECTED ON WEDNESDAY.

LONG TERM...SCA SEAS AND POSSIBLY WINDS FOR THE S COAST THU AND
POSSIBLY FRIDAY.

FOGGY THU NIGHT THROU EARLY NEXT WEEK S COAST.
&&

.HYDROLOGY...
THE GFS CONTS TO SIGNAL VERY LARGE 7 DAY RAIN TOTALS. THE 12Z GFS
OP RUN MOVED THE 9+ FROM S OF LI NWWD TO THE CATSKILLS AS 10+. IN SNE
WE CONT TO LOOK AT 3PLUS.  CONFIDENCE CONTINUES HIGHER THAN AVG FOR
LARGE RAIN TOTALS IN SNE AND ALL WATER INTEREST SHOULD CONTINUE TO
MONITOR FORECASTS LATE THIS WEEK INTO EARLY NEXT WEEK.  CPC 6-14
DAY CONTS HIGHER THAN NORMAL CONFIDENCE OF WETTER THAN NORMAL...
ESPECIALLY RI/CT/SE MASS.  ESF MAY BE ISSUED LATE THIS WEEK IF
CONFIDENCE INCREASES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 5 AM WEDNESDAY.
&&

SHORT TERM...FRANK
LONG TERM...DRAG
AVIATION...FRANK
MARINE...FRANK/DRAG
HYDROLOGY...DRAG
Hazardous weather outlook, Jun 20, 5:33 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
533 PM EDT TUE JUN 20 2006

ANZ230>237-250-254-255-270-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-211030-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-WESTERN NORFOLK-
WESTERN PLYMOUTH-WINDHAM-
533 PM EDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...MOST OF MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN NEW ENGLAND THIS
AFTERNOON AND EVENING BETWEEN 1 AND 7 PM.  THE SEVERE WEATHER
THREAT COVERS MOST OF THE REGION...EXCEPT FOR THE IMMEDIATE SOUTH
COAST...CAPE AND ISLANDS.

SOME OF THE THUNDERSTORMS THAT DEVELOP WILL LIKELY BECOME SEVERE...
PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS TO 60 MPH AS WELL AS
LARGE HAIL.  THESE THUNDERSTORMS ARE ALSO EXPECTED TO CONTAIN
DANGEROUS CLOUD TO GROUND LIGHTNING.  IN ADDITION...SOME
THUNDERSTORMS MAY PRODUCE TORRENTIAL DOWNPOURS RESULTING IN MINOR
FLOODING IN URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FRONTAL SYSTEM OSCILLATING NORTH AND SOUTH THROUGH THE REGION
THURSDAY THROUGH SATURDAY IS EXPECTED TO BRING AT LEAST TWO PERIODS
OF STRONG THUNDERSTORMS TO THE REGION WITH THE POTENTIAL FOR FLOODING
RAINS...LIGHTNING STRIKES AND STRONG WIND GUSTS.

THURSDAY OR MORE LIKELY FRIDAY WILL PRODUCE ANOTHER ONE OR TWO
AFTERNOONS OF SEVERE WEATHER EVENTS.

FRIDAY LOOKS THE MORE LIKELY FOR AFTERNOON OR EVENING FLASH FLOOD
POTENTIAL.

STORMS THIS EVENING THROUGH FRIDAY AFTERNOON WILL POSSIBLY HAVE AN
ADVERSE IMPACT ON THE MARINE COMMUNITY.

A DENSE FOG ADVISORY MAY BE NEEDED FOR A FEW HOURS FRIDAY OR THIS
WEEKEND ON THE SOUTH COAST.

THE WEEKEND THROUGH MONDAY...WATER INTERESTS SHOULD CONTINUE TO
MONITOR FORECASTS. POTENTIAL EXISTS FOR FURTHER HEAVY RAINS IN THE
COOLER BUT STILL VERY HUMID AIRMASS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IN PROGRESS FOR SEVERE THUNDERSTORMS.  SPOTTER
ACTIVATION MAY BE NEEDED AGAIN THURSDAY AND FRIDAY FOR SEVERE
STORMS.

FRANK/DRAG

In the hours before

Special weather statement, Jun 20, 4:55 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
455 PM EDT TUE JUN 20 2006

MAZ017-018-020-021-RIZ001-002-004-005-202200-
BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE
RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH
MA-WESTERN PLYMOUTH MA-
455 PM EDT TUE JUN 20 2006

AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER JOHNSTON...OR ABOUT 3 MILES WEST OF
PROVIDENCE...MOVING EAST AT 25 MPH. THIS STORM WILL PRODUCE
DANGEROUS CLOUD TO GROUND LIGHTNING.

THE THUNDERSTORM WILL BE NEAR...PROVIDENCE AND EAST PROVIDENCE BY 500
PM EDT...SEEKONK BY 510 PM EDT...REHOBOTH BY 520 PM EDT...DIGHTON BY
530 PM EDT...BERKLEY AND TAUNTON BY 540 PM EDT...LAKEVILLE BY 550 PM
EDT. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS CENTRAL RHODE
ISLAND AND SOUTHEAST MASSACHUSETTS BETWEEN 5 PM AND 6 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

THOMPSON
Special weather statement, Jun 20, 5:15 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
515 PM EDT TUE JUN 20 2006

CTZ002-003-MAZ009-011-202215-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA-
515 PM EDT TUE JUN 20 2006

AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH AND HAIL ALONG A LINE EXTENDING FROM 12 MILES WEST OF TOLLAND
TO 62 MILES WEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF GREAT BARRINGTON TO 5 MILES WEST OF NEWBURGH...MOVING
EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...TOLLAND BY 530 PM EDT...GRANVILLE BY 550
PM EDT...SOUTHWICK AND GRANBY BY 600 PM EDT...LONGMEADOW AND AGAWAM
BY 610 PM EDT...AND THE GREATER HARTFORD AREA BETWEEN 615 PM AND 630
PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

THOMPSON
Special weather statement, Jun 20, 5:20 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
520 PM EDT TUE JUN 20 2006

MAZ002-003-008-009-NHZ011-202215-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN
MA-WESTERN HAMPSHIRE MA-
520 PM EDT TUE JUN 20 2006

AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
AT LEAST 50 MPH AND HAIL ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF BENNINGTON TO 7 MILES NORTHWEST OF CHATHAM...MOVING
EAST AT 35 MPH. THESE STORMS WILL ALSO CONTAIN DANGEROUS CLOUD TO
GROUND LIGHTNING AND VERY HEAVY DOWNPOURS.

THUNDERSTORMS WILL BE NEAR...MONROE BY 600 PM EDT...HEATH AND ROWE BY
610 PM EDT...HAWLEY AND PLAINFIELD BY 620 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

THOMPSON
Special weather statement, Jun 20, 6:25 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT TUE JUN 20 2006

CTZ002-MAZ003-010-011-202330-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
HARTFORD CT-
625 PM EDT TUE JUN 20 2006

AT 620 PM...A LINE OF STRONG THUNDERSTORMS STRETCHED FROM
NEAR HEATH AND CHARLEMONTE IN WESTERN FRANKLIN COUNTY TO NEAR
WORTHINGTON IN WESTERN HAMPSHIRE COUNTY...AND SOUTHWEST NEAR
HOUSATONIC IN SOUTHWEST BERKSHIRE COUNTY.  THESE STORMS WERE MOVING
EAST AT 35 MPH AND WILL AFFECT MUCH OF EASTERN FRANKLIN...EASTERN
HAMPSHIRE...AND WESTERN HAMPDEN COUNTIES BETWEEN 645 PM AND 730 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS.

IN ADDITION...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED OVER
CENTRAL LITCHFIELD COUNTY FROM NEAR TORRINGTON TO NEW PRESTON.
THESE STORMS WILL MOVE INTO SOUTHWEST HARTFORD COUNTY FROM CANTON TO
BURLINGTON TO BRISTOL BETWEEN 645 PM AND 7 PM.  HEAVY DOWNPOURS...
FREQUENT LIGHTNING...AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FIELD
Special weather statement, Jun 20, 7:12 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
712 PM EDT TUE JUN 20 2006

MAZ004-210015-
NORTHERN WORCESTER MA-
712 PM EDT TUE JUN 20 2006

AT 711 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO AT
LEAST 50 MPH AND HAIL 5 MILES WEST OF ATHOL...MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...ATHOL BY 720 PM EDT...PHILLIPSTON BY
730 PM EDT...TEMPLETON AND GARDNER BY 740 PM EDT...WESTMINSTER AND
HUBBARDSTON BY 750 PM EDT...PRINCETON AND FITCHBURG BY 800 PM EDT...
LEOMINSTER AND STERLING BY 810 PM EDT.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST
FRANKLIN COUNTY UNTIL 730 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

THOMPSON
Special weather statement, Jun 20, 7:21 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
721 PM EDT TUE JUN 20 2006

MAZ003-004-010-202345-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
721 PM EDT TUE JUN 20 2006

AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER PELHAM...OR ABOUT 7 MILES EAST OF AMHERST...
MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...BARRE AND HARDWICK BY 740 PM EDT...
OAKHAM AND 8 MILES SOUTHWEST OF HUBBARDSTON BY 750 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:42 AM EDTSpecial Marine WarningBOX52 days
Jun 20, 7:50 AM EDTSevere Thunderstorm WarningBOXBarnstable40 min
Jun 20, 12:15 PM EDTSevere Thunderstorm WarningBOXHampden60 min
Jun 20, 1:20 PM EDTSevere Thunderstorm WarningBOXWorcester40 min
Jun 20, 3:14 PM EDTSpecial Marine WarningBOX51 days
Jun 20, 5:32 PM EDTSevere Thunderstorm WarningBOXBristol43 min
Jun 20, 5:51 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire54 min
Jun 20, 6:58 PM EDTSevere Thunderstorm WarningBOXHampden62 min
Jun 20, 7:53 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester52 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.